Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Lump on the ankle after being hit. Bluish patch. Could there be a blood clot?

Hello Dr., Exactly a week ago, when i ws kick-starting a friend s motorcycle, i missed the kicker and the got hit by the tip of the kicker on the inside of my right shin bone, just above the ankle. I didn t immediatley attend to it. By evening, i noticed a lump, which is causing pain. There is also pain in the region leading to the inside part of the ankle. In the lower inside ankle, there is a bluish patch, symptomatic of blood clot(?). Only yesterday i consulted an ortho, who advised x-rays, which reveal no damage to bone. He says the lump is caused by blood clotting. Can u advise please?
Asked On : Wed, 6 Mar 2013
Answers:  2 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Dear friend, welcome and thanks for entrusting your query here at HCM!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

It is indeed a bruise with some skin bleeding due to the hit by the kick to the shin bone.
The swelling, pain, bluish discolouration is a bruise.

Nothing to worry. Just take some rest, pain killers like NSAIDs (over the counter meds) and it will go away in few days. The blood takes a few weeks to get absorbed.

No special treatment is needed. be careful next time !!
I hope you are fully satisfied with the guidance I gave.
Hope I have answered all your questions. I would be glad to answer any further queries. Please ask for any clarifications before closing and rating this answer.

Thank you and Good luck!

Answered: Wed, 6 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Ramesh M.Vachharajani's  Response
Welcome to HCM,
As there is no fracture you have not to worry.
there might be some soft tissue and muscle injury with hematoma.
Take some antibiotic and anti-inflammatory medicine for few days.
Give rest to the part.
Do cold pack application 2-3 times a day.
Ok and bye.
Answered: Wed, 6 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor